Thunderstorm Wind, Harmon
- When
- April 24, 12:40 PM CST
- Where
- Harmon County, 0.57 mi W of Vinson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.900, -99.870
There were 2 inch tree limbs downed.
A warm front shifted northeast across Oklahoma and north Texas during the day on the 24th. Further west, an eastward moving dryline served as the focus for scattered thunderstorm development during the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A warm front shifted northeast across Oklahoma and north Texas during the day on the 24th. Further west, an eastward moving dryline served as the focus for scattered thunderstorm development during the day. Aided by a compact mid level shortwave trough, some of the storms became severe with damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 24, 12:17 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 117 PM CDT FRI APR 24 2015 .AVIATION... THE IFR CEILINGS HAVE ERODED FROM THE TAF SITES THIS MORNING... ALTHOUGH STILL COULD SEE SOME TEMPO IFR CIGS AT KOUN AND KPNC FOR AN HOUR OR TWO. THERE WILL BE SOME SCATTERED SHOWERS AND STORMS AROUND THIS AFTERNOON AND PERHAPS INTO THE EARLY EVENING... WITH KSPS THE MOST LIKELY TO SEE STORMS. CURRENT STORM DEVELOPMENT ACROSS THE SOUTHEAST TEXAS PANHANDLE WILL LIKELY WEAKEN... BUT COULD AFFECT KHBR AND PERHAPS KCSM. CLEARING SKIES ARE EXPECTED LATER TONIGHT AS STORMS AND MOISTURE MOVE EAST OF THE AREA. && .PREV DISCUSSION... /ISSUED 540 AM CDT FRI APR 24 2015/ AVIATION... IFR CONDITIONS EXPECTED TO QUICKLY RISE INTO MVFR AND EVENTUALLY VFR BY MIDDAY. HOWEVER SOUTH WINDS WILL ALSO INCREASE WITH GUSTS TO NEAR/ABOVE 30KTS BY LATE THIS AFTN. A BAND OF RAIN AND PERHAPS A FEW THUNDERSTORMS WILL IMPACT THE SOUTH THIS MORNING AND HAVE ADDED A TEMPO GROUP TO LAW/SPS. THIS IS EXPECTED TO PUSH EAST OF THE SITES LATER THIS MORNING. ADDITIONAL STORMS ARE ANTICIPATED LATE THIS AFTN... BUT SHOULD REMAIN MORE ISOLATED AND NOT HIGH ENOUGH TO MENTION IN THE TAF. 30 PREV DISCUSSION... /ISSUED 302 AM CDT FRI APR 24 2015/ DISCUSSION... ANOTHER RATHER COMPLEX SCENARIO FOR TODAY SETTING UP ACROSS THE AREA. SURFACE FRONT CURRENTLY RESIDES FROM NORTHEAST TEXAS INTO SOUTHWEST OKLAHOMA UP THROUGH THE PANHANDLES. THIS FRONT IS EXPECTED TO TRANSLATE NORTHWARD AS PRES FALLS OCCUR ACROSS THE HIGH PLAINS OF COLORADO. THIS SHOULD PUT THE AREA WELL IN THE WARM SECTOR BY AFTN. AS THIS OCCURS A RATHER DIFFUSE DRYLINE WILL BEGIN TO TAKE SHAPE ACROSS THE EASTERN TEXAS PANHANDLE BY MIDDAY. ONE COMPLICATING ISSUE IS THAT MANY OF THE MODELS ARE DEPICTING SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE AREA SOUTHWARD INTO TEXAS DEVELOPING THIS MORNING... WHICH IS CURRENTLY TRANSPIRING...TO GO ALONG WITH THE CURRENT WIDESPREAD CLOUD COVER AND FOG. THIS CONVECTIVE DEVELOPMENTS ASSOCIATED CLOUD COVER AND PRECIP WILL LIKELY LIMIT INSTABILITY IN THE WARM SECTOR TO THE EAST OF THE DRYLINE THROUGH AT LEAST THE MORNING HOURS. THIS PRECIP WILL ALSO INHIBIT BETTER MOISTURE TRANSPORT NORTHWARD INTO THE AREA... OR AT LEAST DELAY IT. THE DRYLINE ALSO SEEMS TO BE A WILDCARD AS MODELS HAVE SLOWED ITS EASTWARD PROGRESS LATER TODAY INTO THIS EVENING. WITH THE DRYLINE REMAINING FARTHER WEST IT KEEPS MORE OF THE AREA WITH A RISK OF SEVERE WEATHER FOR A LONGER PERIOD OF TIME. SEVERAL OF THE HIGH- RES MODELS ARE BEGINNING TO SHOW DEVELOPMENT TO THE WEST OF THE I-35 CORRIDOR... SOME WELL WEST OF I-35... ALONG THE DRYLINE IN THE 3 TO 4 PM TIMEFRAME. ALTHOUGH THE NAM MAY BE A BIT OVERDONE WITH REGARDS TO THE AMOUNT OF INSTABILITY... SHEAR WILL BE SUFFICIENT FOR SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS AND TORNADOES. TO THE WEST OF THE DRYLINE... A GUSTY SOUTHWEST WIND WILL DEVELOP ALONG WITH RATHER WARM TEMPS. LUCKILY GREEN UP FROM RECENT RAINS WILL LIMIT FIRE WEATHER CONCERNS. SATURDAY WILL BE A RATHER QUIET DAY AS WE WILL BE IN BETWEEN SYSTEMS. HOWEVER IT MAY BE A BIT BREEZY AND REMAINING WARM AS DOWNSLOPE WESTERLY WINDS OVERSPREAD THE AREA. AS WE MOVE INTO SUNDAY... A SURFACE COLD FRONT WILL DROP SOUTH INTO THE AREA ON THE BACK SIDE OF DEPARTING SYSTEM. HOWEVER THIS FRONT IS EXPECTED TO STALL ACROSS THE AREA AS THE NEXT DISTURBANCE MOVES OUT OF THE SOUTHERN ROCKIES TOWARD THE SOUTHERN PLAINS. TO THE SOUTH OF THE FRONT... SOUTH WINDS WILL PULL INCREASING AMOUNTS OF MOISTURE NORTHWARD AND SHOWERS AND THUNDERSTORMS ARE EXPECTED BY LATE IN THE DAY SUNDAY. SOME OF THESE STORMS WILL LIKELY BE SEVERE AS DEEP LAYER SHEAR AND INSTABILITY WILL BE MORE THAN SUFFICIENT. FROM LATE SUNDAY INTO MONDAY IT AGAIN BECOMES A BIT MORE COMPLICATED AS MODELS DIFFER ON POSITION AND TIMING OF UPPER WAVE AND ASSOCIATED SFC FEATURES. IT DOES APPEAR THAT MUCH OF OKLAHOMA MAY END UP NORTH OF THE SURFACE FRONT WITH MAINLY AREAS NEAR THE RED RIVER SOUTH INTO NORTH TEXAS REMAINING IN THE WARM SECTOR INTO MONDAY. STILL COULD SEE SEVERE STORMS TO THE NORTH OF THE SURFACE FRONT... BUT MAIN IMPACTS MAY BE ANOTHER WIDESPREAD MODERATE/HEAVY RAIN EVENT FOR MUCH OF THE AREA. PERHAPS SOME LINGERING SHOWERS ON TUESDAY... BUT MUCH OF THE REMAINDER OF THE UPCOMING WEEK APPEARS WILL BE DRY AS MID-LEVEL RIDGING DOMINATES THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 78 56 85 54 / 30 20 0 0 HOBART OK 81 53 86 53 / 20 0 0 0 WICHITA FALLS TX 79 58 87 54 / 50 10 0 0 GAGE OK 81 51 84 49 / 20 10 0 0 PONCA CITY OK 80 56 83 51 / 20 30 0 0 DURANT OK 75 60 87 57 / 100 40 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99/01
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 1148 AM CDT FRI APR 24 2015 OKZ004>048-050>052-TXZ083>090-251700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1148 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK EXTENDS ALONG AND EAST OF A LINE FROM WOODWARD...TO ELK CITY...TO ALTUS OKLAHOMA...AND EAST OF A LINE FROM VERNON TO KNOX CITY TEXAS. TIMING... 4 PM TO 11 PM IMPACTS... THE STRONGEST STORMS MAY PRODUCE HAIL UP TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS OF 60 MPH. THERE WILL ALSO BE A LOW POTENTIAL FOR TORNADOES MAINLY OVER EXTREME NORTH CENTRAL OKLAHOMA AND EXTREME SOUTHERN OKLAHOMA... AND PORTIONS OF WESTERN NORTH TEXAS SOUTH OF WICHITA FALLS. DISCUSSION... SHOWERS AND STORMS CONTINUE ACROSS MUCH OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS MORNING. SOME OF THIS ACTIVITY MAY BECOME STRONG...WITH SMALL HAIL AND GUSTY WINDS. THE SEVERE THREAT WILL DEVELOP LATER THIS AFTERNOON INTO THIS EVENING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. LARGE HAIL...DAMAGING WINDS... AND HEAVY RAINFALL LOOK TO BE THE PRIMARY THREATS. STORMS ARE LIKELY TO CONTINUE MONDAY AND MONDAY NIGHT ACROSS THE AREA. THE SEVERE THREAT LOOKS TO BE SOMEWHAT LIMITED BY MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 124 PM CDT FRI APR 24 2015 OKZ021-033-034-241900- HARMON OK-GREER OK-BECKHAM OK- 124 PM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HARMON...WESTERN GREER AND SOUTHWESTERN BECKHAM COUNTIES UNTIL 200 PM CDT... AT 121 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DODSON... MOVING NORTHEAST AT 50 TO 60 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 TO 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3504 10000 3509 9962 3485 9948 3461 10000 TIME...MOT...LOC 1821Z 243DEG 54KT 3478 10004
The Altus AFB radar (KFDR), 101 km away, was scanning. The volume nearest the first event began at 18:41 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
There were 2 inch tree limbs downed.
Two inch tree limbs were downed.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572688, 572691, 572689.